Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 239, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2014, 2:04 PM CDT for Dyer County, Lauderdale County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 2:04 PM CDT (19:04 UTC)
- Expired
- Jul 14, 2014, 2:26 PM CDT
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS54 KMEG 141904
SVRMEG
TNC045-097-141945-
/O.NEW.KMEG.SV.W.0239.140714T1904Z-140714T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 245 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HELOISE...OR 12 MILES WEST OF DYERSBURG...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3617 8916 3603 8916 3601 8920 3600 8919
3596 8921 3589 8928 3579 8967 3590 8970
3588 8966 3591 8964 3596 8972 3600 8973
3601 8969 3606 8968
TIME...MOT...LOC 1905Z 263DEG 18KT 3598 8954
$$1 follow-up statement
826
WWUS54 KMEG 141926
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT MON JUL 14 2014
TNC045-097-141935-
/O.CAN.KMEG.SV.W.0239.000000T0000Z-140714T1945Z/
DYER TN-LAUDERDALE TN-
226 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUDERDALE AND
DYER COUNTIES IS CANCELLED...
AT 225 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3617 8916 3603 8916 3601 8920 3600 8919
3596 8921 3589 8928 3579 8967 3590 8970
3588 8966 3591 8964 3596 8972 3600 8973
3601 8969 3606 8968
TIME...MOT...LOC 1925Z 263DEG 18KT 3599 8942
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:48 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 14, 12:48 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1248 PM CDT MON JUL 14 2014 .UPDATE... && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 944 AM CDT MON JUL 14 2014/ UPDATE... UPDATED ZONES AND GRIDS HAVE BEEN SENT TO MAKE A FEW TWEAKS FOR THIS AFTERNOON. INCREASED THE POPS SLIGHTLY ACROSS MOST OF NORTHEAST AR...WEST TN AND THE MO BOOTHEEL FOR THIS AFTERNOON. ALSO RAISED THE HIGH TEMPERATURES A DEGREE OR TWO SOUTH OF INTERSTATE 40. H5 ANALYSIS THIS MORNING SHOWED A STRONG CLOSED LOW PUSHING INTO MN AND WI WITH A BROAD TROUGH EXTENDING INTO THE CENTRAL PLAINS. AN ASSOCIATED STRONG COLD FRONT EXTENDED FROM NORTHERN IL THROUGH NORTHERN MO INTO NORTHEASTERN KS. A PREFRONTAL TROUGH WAS ACROSS SOUTHEASTERN MO. IN ADDITION...OUTFLOW BOUNDARIES EXTEND ACROSS WEST TN AND NORTHEAST AR FROM THE CONVECTION EARLIER THIS MORNING. THE ATMOSPHERE IS FORECAST TO BECOME VERY UNSTABLE THIS AFTERNOON AS THE COLD FRONT AND PREFRONTAL TROUGH PUSH SOUTHEASTWARD. THE COLD FRONT IS FORECAST INTO SOUTHEASTERN MO BY EARLY EVENING. MODELS INDICATE THAT THUNDERSTORMS ACROSS NORTHWEST TN WILL PUSH EAST SOUTHEAST OUT OF THE AREA THIS MORNING WITH NEW CONVECTION FIRING UP BEGINNING EARLY TO MID AFTERNOON...ESPECIALLY ACROSS WEST TN...NORTHEAST AR AND THE MO BOOTHEEL. A FEW STORMS WILL BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS LIFTED INDICES DECREASE TO BETWEEN MINUS 8 AND MINUS 9...AND MIXED LAYER CAPES INCREASE TO BETWEEN 4000 AND 5000 J/KG. LOCALLY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 2.3 INCHES AND SURFACE DEW POINTS ARE IN THE LOWER AND MIDDLE 70S. VERY HOT AIR IS FORECAST TO PUSH ITO THE AREA AHEAD OF THE CONVECTION MAINLY ALONG AND SOUTH OF INTERSTATE 40...925 MB TEMPERATURES WERE NEAR 26 DEGREES CELSIUS ON THE 12Z LITTLE ROCK SOUNDING. JCL DISCUSSION... /ISSUED 322 AM CDT MON JUL 14 2014/ AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY POSITIONED OVER THE ARROWHEAD OF MINNESOTA WILL CONTINUE TO DROP SOUTHEAST OVER THE NEXT FEW DAYS ACROSS THE GREAT LAKES. MID LEVEL HEIGHT FALLS WILL CONTINUE OVER THE AREA TODAY AS THE LOW LEVEL AIRMASS REMAINS VERY WARM AND MOIST. THIS SHOULD HELP TO INCREASE INSTABILITY OVER THE REGION WITH LATEST MODEL GUIDANCE SUGGESTING THAT MLCAPES WILL EXCEED 3000 J/KG IN MOST AREAS ALONG WITH LI/S OF LESS THAN -6C. THIS INCREASED INSTABILITY SHOULD ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER AREAS ALONG AND NORTH OF INTERSTATE 40 TODAY...WITH SCATTERED COVERAGE FURTHER SOUTH. IN ADDITION TO THE INCREASED INSTABILITY...DEEP LAYER SHEAR SHOULD BECOME ENHANCED ALONG THE SOUTHERN PERIPHERY OF THE LARGE UPPER TROUGH OVER OUR REGION. THIS COMBINATION OF SHEAR AND INSTABILITY SHOULD BECOME FAVORABLE TO SUPPORT MULTICELL CLUSTERS AND LINE SEGMENTS ACROSS THE REGION. THESE ORGANIZED STORM CLUSTERS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POTENTIALLY SOME LARGE HAIL. THE UPPER LOW WILL CONTINUE TO DIG SOUTHEAST TONIGHT AND HELP TO FORCE A STRONG COLD FRONT SOUTHWARD ACROSS THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT OVERNIGHT. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AS THE ATMOSPHERE REMAINS UNSTABLE AND DEEP LAYER SHEAR INCREASES FURTHER. DAMAGING WINDS SHOULD REMAIN THE PRIMARY THREAT TONIGHT. THE COLD FRONT SHOULD REACH THE INTERSTATE 40 CORRIDOR BY SUNRISE TUESDAY AND PUSH THROUGH THE REMAINDER OF THE FORECAST REGION BY EARLY AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS SOUTHERN AREAS TUESDAY MORNING WITH QUICKLY TAPERING POPS FURTHER NORTH AND WEST BEHIND THE FRONT. MOST AREAS SHOULD DRY OUT BY LATER TUESDAY AFTERNOON AS COOLER AND MUCH LESS HUMID CONDITIONS BUILD OVER THE REGION IN ASSOCIATION WITH A BUILDING CANADIAN SURFACE HIGH PRESSURE SYSTEM. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE MID SOUTH ON WEDNESDAY WITH WELL BELOW NORMAL TEMPERATURES AND DRY CONDITIONS. HUMIDITY LEVELS WILL ALSO BE UNSEASONABLY LOW LEADING TO VERY PLEASANT MID SUMMER WEATHER CONDITIONS. THE COLD FRONT TO OUR SOUTH WILL STALL OUT IN THE VICINITY OF THE INTERSTATE 20 CORRIDOR IN SOUTH CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA THROUGH WEDNESDAY NIGHT. ANOTHER POTENT UPPER LEVEL SHORTWAVE WILL DIG ACROSS THE PLAINS STATES WEDNESDAY NIGHT AND THURSDAY BEFORE MOVING SLOWLY EAST THROUGH THE END OF THE WEEK. THIS SHOULD HELP TO LIFT THE FRONT TO OUR SOUTH BACK TO THE NORTH AS A WARM FRONT. ABUNDANT GULF MOISTURE WILL BEGIN TO OVERRUN THE FRONT BY LATE WEDNESDAY NIGHT INTO THURSDAY. INCREASING CHANCES FOR RAIN AND ELEVATED THUNDERSTORMS CAN BE EXPECTED FROM SOUTH TO NORTH ON THURSDAY THROUGH THURSDAY NIGHT. BY FRIDAY...THE FRONT SHOULD BE STRETCHED ACROSS THE REGION WITH A SURFACE WAVE OF LOW PRESSURE FORECAST TO LIFT NORTHEAST ALONG THE FRONT ACROSS THE MID SOUTH. THIS MAY ENHANCE PRECIPITATION OVER THE REGION WITH THE POTENTIAL FOR NUMEROUS SHOWERS AND THUNDERSTORMS ALONG WITH AN INCREASING THREAT FOR HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THIS THREAT WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL FORECAST CYCLES. THE SHORTWAVE SHOULD BECOME ELONGATED ACROSS THE AREA ON SATURDAY AS THE FRONT SHIFTS FURTHER SOUTHEAST. THIS SHOULD ALLOW FOR A CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION. THE SHORTWAVE TROUGH SHOULD LIFT OUT BY SUNDAY WITH THE FRONT WASHING OUT. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE AS THE AIRMASS REMAINS INCREASINGLY WARM...MOIST...AND UNSTABLE. NORTHWESTERLY FLOW ALOFT SHOULD DEVELOP AGAIN BY EARLY NEXT WEEK WITH A SERIES OF SHORTWAVE DISTURBANCES MOVING THROUGH THE FLOW ALOFT. THIS SHOULD SUPPORT A CONTINUATION OF AN OVERALL WETTER PATTERN AND CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED FORECAST PERIOD. THIS PATTERN ALSO SUPPORTS BELOW NORMAL TEMPERATURES AND INCREASED HUMIDITY LEVELS. JLH AVIATION... 18Z TAF CYCLE TS NOW BUILDING IN BOOTHEEL. CURRENT THINKING IS THAT JBR, MEM, MKL TO BE IN VCTS IN A COUPLE OF HOURS. TUP TO GET INTO VCTS LATER THIS AFTERNOON. HAIL AND WINDSTORMS ARE THE MAIN THREAT AROUND THESE EAST MOVING STORMS. WINDS TO VEER AT NORTHERN APTS FIRST...THEN VEERING IN MEM AND MKL. CEILING TO DROP AS THE FROM COMES IN. STORMS SHOULD BE OUT OF AREA TMR MORN. && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 14, 9:59 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 959 AM CDT MON JUL 14 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 959 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA FROM THE NORTH. DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE MIDSOUTH. JCL
In the hours before
Special weather statement, Jul 14, 12:51 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT MON JUL 14 2014
ARZ028-MOZ113-141815-
MISSISSIPPI AR-DUNKLIN MO-
1251 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF ARBYRD AT 1252 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR
GOSNELL AND LEACHVILLE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3592 8996 3590 9029 3600 9029 3608 9026
3614 8996
TIME...MOT...LOC 1752Z 268DEG 18KT 3602 9019Special weather statement, Jul 14, 1:06 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 106 PM CDT MON JUL 14 2014 MOZ115-TNZ001-002-019-141845- PEMISCOT MO-DYER TN-LAKE TN-OBION TN- 106 PM CDT MON JUL 14 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 PM CDT FOR... NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... WESTERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES WEST OF MISTON AT 106 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE. && LAT...LON 3645 8917 3608 8916 3600 8996 3619 8996 TIME...MOT...LOC 1806Z 261DEG 14KT 3616 8953
Special weather statement, Jul 14, 1:42 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 PM CDT MON JUL 14 2014
TNZ019-141915-
DYER TN-
142 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
DYER COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES EAST OF HELOISE AT 142 PM CDT...
MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DYER COUNTY...INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3621 8917 3603 8916 3601 8920 3599 8919
3598 8923 3594 8967 3609 8968 3613 8959
3616 8959 3619 8963 3619 8949 3621 8948
TIME...MOT...LOC 1842Z 270DEG 17KT 3608 8949Special weather statement, Jul 14, 1:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 150 PM CDT MON JUL 14 2014 TNZ002-003-019-020-141930- WEAKLEY TN-DYER TN-GIBSON TN-OBION TN- 150 PM CDT MON JUL 14 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 230 PM CDT FOR... EXTREME NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER KENTON AT 150 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DYER...GIBSON...OBION AND WEAKLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3644 8852 3615 8853 3599 8919 3623 8918 TIME...MOT...LOC 1850Z 262DEG 22KT 3623 8897
Special weather statement, Jul 14, 1:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 155 PM CDT MON JUL 14 2014 ARZ028-MOZ113-115-TNZ019-048-141945- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAUDERDALE TN- 155 PM CDT MON JUL 14 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF MANILA AT 155 PM CDT... MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL... LEACHVILLE...MANILA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3583 8963 3577 9029 3602 9030 3613 8962 TIME...MOT...LOC 1855Z 272DEG 22KT 3593 9012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:06 PM CDT | Special Weather Statement | MEG | Lake | 39 min |
| Jul 14, 1:42 PM CDT | Special Weather Statement | MEG | Dyer | 33 min |
| Jul 14, 1:50 PM CDT | Special Weather Statement | MEG | Weakley | 40 min |
| Jul 14, 2:12 PM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 13 hr |
| Jul 14, 2:15 PM CDT | Special Weather Statement | MEG | Crockett, Gibson | 30 min |
| Jul 14, 2:17 PM CDT | Special Weather Statement | MEG | Henry | 43 min |
| Jul 14, 2:25 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 35 min |
| Jul 14, 2:30 PM CDT | Special Weather Statement | MEG | Weakley | 30 min |
| Jul 14, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Henry and 1 more | 57 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 51 min |
| Jul 14, 2:53 PM CDT | Special Weather Statement | MEG | Crockett, Gibson | 52 min |
| Jul 14, 3:00 PM CDT | Special Weather Statement | MEG | Fayette, Madison | 45 min |
| Jul 14, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 59 min |
| Jul 14, 3:38 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Madison | 52 min |
| Jul 14, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 52 min |
| Jul 14, 4:19 PM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| Jul 14, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 11 min |
| Jul 14, 4:29 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
| Jul 14, 4:29 PM CDT | Special Weather Statement | MEG | Hardeman, Madison | 31 min |
| Jul 14, 4:44 PM CDT | Special Weather Statement | MEG | Fayette, Shelby, Tipton | 46 min |
| Jul 14, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Henderson, Madison | 42 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 46 min |
| Jul 14, 5:03 PM CDT | Special Weather Statement | MEG | Haywood | 27 min |
| Jul 14, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison and 1 more | 48 min |
| Jul 14, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 60 min |
| Jul 14, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 52 min |
| Jul 14, 5:40 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Hardin, Haywood, Henderson and 3 more | 3 hr |
| Jul 14, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Lauderdale and 4 more | 53 min |
| Jul 14, 6:14 PM CDT | Special Weather Statement | MEG | Shelby, Tipton | 31 min |
| Jul 14, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 67 min |
| Jul 14, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 47 min |
| Jul 14, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more | 52 min |
| Jul 14, 6:43 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.